Alert archive / Michigan / Gale Warnings in 2020
Gale Warning 9, NWS Detroit, MI
NWS Detroit, MI issued this gale warning at Mar 12, 2020, 3:59 AM EDT. It took effect at Mar 13, 2020, 3:00 AM EDT. It was in force for 17 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Mar 12, 2020, 3:59 AM EDT (07:59 UTC)
- In effect from
- Mar 13, 2020, 3:00 AM EDT
- Expired
- Mar 13, 2020, 7:59 PM EDT
- In force
- 17 hr
- Issued by
- NWS Detroit, MI
The text
As transmitted.
432 WHUS73 KDTX 120759 MWWDTX URGENT - MARINE WEATHER MESSAGE National Weather Service Detroit/Pontiac MI 359 AM EDT Thu Mar 12 2020 LHZ361-362-122000- /O.UPG.KDTX.GL.A.0009.200313T0800Z-200314T0800Z/ /O.NEW.KDTX.GL.W.0009.200313T0700Z-200314T0700Z/ Lake Huron from 5NM east of Mackinac Bridge to Presque Isle Lt beyond 5 NM off shore- Lake Huron from Presque Isle Light to Sturgeon Point MI beyond 5NM off shore- 359 AM EDT Thu Mar 12 2020 ...GALE WARNING IN EFFECT FROM 3 AM FRIDAY TO 3 AM EDT SATURDAY... * WHAT...Expect sustained winds up to 30 knots from the west with gusts up to 42 knots. The largest significant waves will be 10 feet with a potential maximum wave height of 14 feet. * WHERE...Lake Huron from 5NM east of Mackinac Bridge to Presque Isle Lt beyond 5 NM off shore and Lake Huron from Presque Isle Light to Sturgeon Point MI beyond 5NM off shore. * WHEN...The maximum winds are expected around 5 PM EDT Friday with the largest waves expected around 3 PM EDT Friday. * IMPACTS...Strong winds will cause hazardous waves which could capsize or damage vessels and reduce visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... Mariners should alter plans to avoid these hazardous conditions. Remain in port, seek safe harbor, alter course, and/or secure the vessel for severe conditions. && $$ LHZ421-422-441>443-122000- /O.NEW.KDTX.SC.Y.0022.200313T0700Z-200314T0700Z/ Outer Saginaw Bay SW of Alabaster to Port Austin MI to Inner Saginaw Bay-Inner Saginaw Bay SW of Point Au Gres to Bay Port MI- Port Austin to Harbor Beach MI-Harbor Beach to Port Sanilac MI- Port Sanilac to Port Huron MI- 359 AM EDT Thu Mar 12 2020 ...SMALL CRAFT ADVISORY IN EFFECT FROM 3 AM FRIDAY TO 3 AM EDT SATURDAY... * WHAT...Expect sustained winds up to 23 knots from the west with gusts up to 34 knots. The largest significant waves will be 4 feet with a potential maximum wave height of 5 feet. * WHERE...Outer Saginaw Bay SW of Alabaster to Port Austin MI to Inner Saginaw Bay, Inner Saginaw Bay SW of Point Au Gres to Bay Port MI, Port Austin to Harbor Beach MI, Harbor Beach to Port Sanilac MI and Port Sanilac to Port Huron MI. * WHEN...The maximum winds are expected around 4 PM EDT Friday with the largest waves expected around 3 PM EDT Friday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ LCZ460-LEZ444-122000- /O.NEW.KDTX.SC.Y.0022.200313T0700Z-200313T2100Z/ Lake St Clair- Michigan Waters of Lake Erie from Detroit River to North Cape MI- 359 AM EDT Thu Mar 12 2020 ...SMALL CRAFT ADVISORY IN EFFECT FROM 3 AM TO 5 PM EDT FRIDAY... * WHAT...Expect sustained winds up to 20 knots from the west with gusts up to 30 knots. The largest significant waves will be 3 feet with a potential maximum wave height of 4 feet. * WHERE...In Lake St Clair, Lake St Clair. In Lake Erie, Michigan Waters of Lake Erie from Detroit River to North Cape MI. * WHEN...The maximum winds are expected around 1 PM EDT Friday with the largest waves expected around 1 PM EDT Friday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ KK
5 follow-up statements
971 WHUS73 KDTX 121931 MWWDTX URGENT - MARINE WEATHER MESSAGE National Weather Service Detroit/Pontiac MI 331 PM EDT Thu Mar 12 2020 LHZ361-362-130830- /O.CON.KDTX.GL.W.0009.200313T0700Z-200314T0700Z/ Lake Huron from 5NM east of Mackinac Bridge to Presque Isle Lt beyond 5 NM off shore- Lake Huron from Presque Isle Light to Sturgeon Point MI beyond 5NM off shore- 331 PM EDT Thu Mar 12 2020 ...GALE WARNING REMAINS IN EFFECT FROM 3 AM FRIDAY TO 3 AM EDT SATURDAY... * WHAT...Expect sustained winds up to 31 knots from the west with gusts up to 40 knots. The largest significant waves will be 11 feet with a potential maximum wave height of 16 feet. * WHERE...Lake Huron from 5NM east of Mackinac Bridge to Presque Isle Lt beyond 5 NM off shore and Lake Huron from Presque Isle Light to Sturgeon Point MI beyond 5NM off shore. * WHEN...The maximum winds are expected around 5 PM EDT Friday with the largest waves expected around 7 PM EDT Friday. * IMPACTS...Strong winds will cause hazardous waves which could capsize or damage vessels and reduce visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... Mariners should alter plans to avoid these hazardous conditions. Remain in port, seek safe harbor, alter course, and/or secure the vessel for severe conditions. && $$ LHZ421-422-441>443-130830- /O.CON.KDTX.SC.Y.0022.200313T0700Z-200314T0700Z/ Outer Saginaw Bay SW of Alabaster to Port Austin MI to Inner Saginaw Bay-Inner Saginaw Bay SW of Point Au Gres to Bay Port MI- Port Austin to Harbor Beach MI-Harbor Beach to Port Sanilac MI- Port Sanilac to Port Huron MI- 331 PM EDT Thu Mar 12 2020 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 3 AM FRIDAY TO 3 AM EDT SATURDAY... * WHAT...Expect sustained winds up to 23 knots from the west with gusts up to 32 knots. The largest significant waves will be 4 feet with a potential maximum wave height of 5 feet. * WHERE...Port Austin to Harbor Beach MI, Harbor Beach to Port Sanilac MI, Port Sanilac to Port Huron MI, Inner Saginaw Bay SW of Point Au Gres to Bay Port MI and Outer Saginaw Bay SW of Alabaster to Port Austin MI to Inner Saginaw Bay. * WHEN...The maximum winds are expected around 3 PM EDT Friday with the largest waves expected around 6 PM EDT Friday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ LCZ460-LEZ444-130830- /O.CON.KDTX.SC.Y.0022.200313T0700Z-200313T2100Z/ Lake St Clair- Michigan Waters of Lake Erie from Detroit River to North Cape MI- 331 PM EDT Thu Mar 12 2020 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 3 AM TO 5 PM EDT FRIDAY... * WHAT...Expect sustained winds up to 19 knots from the west with gusts up to 31 knots. The largest significant waves will be 2 feet with a potential maximum wave height of 3 feet. * WHERE...In Lake St Clair, Lake St Clair. In Lake Erie, Michigan Waters of Lake Erie from Detroit River to North Cape MI. * WHEN...The maximum winds are expected around 12 PM EDT Friday with the largest waves expected around 2 PM EDT Friday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
699 WHUS73 KDTX 130736 MWWDTX URGENT - MARINE WEATHER MESSAGE National Weather Service Detroit/Pontiac MI 336 AM EDT Fri Mar 13 2020 LHZ421-422-441>443-132015- /O.UPG.KDTX.SC.Y.0022.000000T0000Z-200314T0700Z/ /O.EXB.KDTX.GL.W.0009.000000T0000Z-200314T0200Z/ Outer Saginaw Bay SW of Alabaster to Port Austin MI to Inner Saginaw Bay-Inner Saginaw Bay SW of Point Au Gres to Bay Port MI- Port Austin to Harbor Beach MI-Harbor Beach to Port Sanilac MI- Port Sanilac to Port Huron MI- 336 AM EDT Fri Mar 13 2020 ...GALE WARNING IN EFFECT UNTIL 10 PM EDT THIS EVENING... * WHAT...Expect sustained winds up to 23 knots from the west with gusts up to 36 knots. The largest significant waves will be 4 feet with a potential maximum wave height of 5 feet. * WHERE...Outer Saginaw Bay SW of Alabaster to Port Austin MI to Inner Saginaw Bay, Inner Saginaw Bay SW of Point Au Gres to Bay Port MI, Port Austin to Harbor Beach MI, Harbor Beach to Port Sanilac MI and Port Sanilac to Port Huron MI. * WHEN...The maximum winds are expected around 12 PM EDT Friday with the largest waves expected around 5 PM EDT Friday. * IMPACTS...Strong winds will cause hazardous waves which could capsize or damage vessels and reduce visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... Mariners should alter plans to avoid these hazardous conditions. Remain in port, seek safe harbor, alter course, and/or secure the vessel for severe conditions. && $$ LHZ462>464-132015- /O.EXB.KDTX.GL.W.0009.000000T0000Z-200314T0200Z/ Lake Huron from Port Austin to Harbor Beach beyond 5NM Off Shore- Lake Huron from Harbor Beach to Port Sanilac beyond 5NM Off Shore- Lake Huron from Port Sanilac to Port Huron beyond 5NM Off Shore- 336 AM EDT Fri Mar 13 2020 ...GALE WARNING IN EFFECT UNTIL 10 PM EDT THIS EVENING... * WHAT...Expect sustained winds up to 25 knots from the west with gusts up to 36 knots. The largest significant waves will be 6 feet with a potential maximum wave height of 8 feet. * WHERE...Lake Huron from Port Austin to Harbor Beach beyond 5NM Off Shore, Lake Huron from Harbor Beach to Port Sanilac beyond 5NM Off Shore and Lake Huron from Port Sanilac to Port Huron beyond 5NM Off Shore. * WHEN...The maximum winds are expected around 11 AM EDT Friday with the largest waves expected around 1 PM EDT Friday. * IMPACTS...Strong winds will cause hazardous waves which could capsize or damage vessels and reduce visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... Mariners should alter plans to avoid these hazardous conditions. Remain in port, seek safe harbor, alter course, and/or secure the vessel for severe conditions. && $$ LHZ363-132015- /O.EXA.KDTX.GL.W.0009.000000T0000Z-200314T0700Z/ Lake Huron from Sturgeon Point to Alabaster MI beyond 5NM off shore- 336 AM EDT Fri Mar 13 2020 ...GALE WARNING IN EFFECT UNTIL 3 AM EDT SATURDAY... * WHAT...Expect sustained winds up to 26 knots from the west with gusts up to 37 knots. The largest significant waves will be 7 feet with a potential maximum wave height of 10 feet. * WHERE...Lake Huron from Sturgeon Point to Alabaster MI beyond 5NM off shore. * WHEN...The maximum winds are expected around 11 AM EDT Friday with the largest waves expected around 11 PM EDT Friday. * IMPACTS...Strong winds will cause hazardous waves which could capsize or damage vessels and reduce visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... Mariners should alter plans to avoid these hazardous conditions. Remain in port, seek safe harbor, alter course, and/or secure the vessel for severe conditions. && $$ LHZ361-362-132015- /O.CON.KDTX.GL.W.0009.000000T0000Z-200314T0700Z/ Lake Huron from 5NM east of Mackinac Bridge to Presque Isle Lt beyond 5 NM off shore- Lake Huron from Presque Isle Light to Sturgeon Point MI beyond 5NM off shore- 336 AM EDT Fri Mar 13 2020 ...GALE WARNING REMAINS IN EFFECT UNTIL 3 AM EDT SATURDAY... * WHAT...Expect sustained winds up to 32 knots from the west with gusts up to 45 knots. The largest significant waves will be 11 feet with a potential maximum wave height of 16 feet. * WHERE...Lake Huron from 5NM east of Mackinac Bridge to Presque Isle Lt beyond 5 NM off shore and Lake Huron from Presque Isle Light to Sturgeon Point MI beyond 5NM off shore. * WHEN...The maximum winds are expected around 5 PM EDT Friday with the largest waves expected around 7 PM EDT Friday. * IMPACTS...Strong winds will cause hazardous waves which could capsize or damage vessels and reduce visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... Mariners should alter plans to avoid these hazardous conditions. Remain in port, seek safe harbor, alter course, and/or secure the vessel for severe conditions. && $$ LCZ460-LEZ444-132015- /O.CON.KDTX.SC.Y.0022.000000T0000Z-200313T2100Z/ Lake St Clair- Michigan Waters of Lake Erie from Detroit River to North Cape MI- 336 AM EDT Fri Mar 13 2020 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 5 PM EDT THIS AFTERNOON... * WHAT...Expect sustained winds up to 19 knots from the west with gusts up to 30 knots. The largest significant waves will be 2 feet with a potential maximum wave height of 3 feet. * WHERE...In Lake St Clair, Lake St Clair. In Lake Erie, Michigan Waters of Lake Erie from Detroit River to North Cape MI. * WHEN...The maximum winds are expected around 4 PM EDT Friday with the largest waves expected around 1 PM EDT Friday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
096 WHUS73 KDTX 131530 MWWDTX URGENT - MARINE WEATHER MESSAGE National Weather Service Detroit/Pontiac MI 1130 AM EDT Fri Mar 13 2020 LHZ421-422-441>443-462>464-140200- /O.CON.KDTX.GL.W.0009.000000T0000Z-200314T0200Z/ Outer Saginaw Bay SW of Alabaster to Port Austin MI to Inner Saginaw Bay-Inner Saginaw Bay SW of Point Au Gres to Bay Port MI- Port Austin to Harbor Beach MI-Harbor Beach to Port Sanilac MI- Port Sanilac to Port Huron MI- Lake Huron from Port Austin to Harbor Beach beyond 5NM Off Shore- Lake Huron from Harbor Beach to Port Sanilac beyond 5NM Off Shore- Lake Huron from Port Sanilac to Port Huron beyond 5NM Off Shore- 1130 AM EDT Fri Mar 13 2020 ...GALE WARNING REMAINS IN EFFECT UNTIL 10 PM EDT THIS EVENING... * WHAT...Expect sustained winds up to 25 knots from the west with gusts up to 36 knots. The largest significant waves will be 6 feet with a potential maximum wave height of 8 feet. * WHERE...Lake Huron from Port Austin to Harbor Beach beyond 5NM Off Shore, Lake Huron from Harbor Beach to Port Sanilac beyond 5NM Off Shore and Lake Huron from Port Sanilac to Port Huron beyond 5NM Off Shore. * WHEN...The maximum winds are expected around 11 AM EDT Friday with the largest waves expected around 1 PM EDT Friday. * IMPACTS...Strong winds will cause hazardous waves which could capsize or damage vessels and reduce visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... Mariners should alter plans to avoid these hazardous conditions. Remain in port, seek safe harbor, alter course, and/or secure the vessel for severe conditions. && $$ LHZ361>363-140300- /O.CON.KDTX.GL.W.0009.000000T0000Z-200314T0700Z/ Lake Huron from 5NM east of Mackinac Bridge to Presque Isle Lt beyond 5 NM off shore- Lake Huron from Presque Isle Light to Sturgeon Point MI beyond 5NM off shore- Lake Huron from Sturgeon Point to Alabaster MI beyond 5NM off shore- 1130 AM EDT Fri Mar 13 2020 ...GALE WARNING REMAINS IN EFFECT UNTIL 3 AM EDT SATURDAY... * WHAT...Expect sustained winds up to 32 knots from the west with gusts up to 45 knots. The largest significant waves will be 11 feet with a potential maximum wave height of 16 feet. * WHERE...Lake Huron from 5NM east of Mackinac Bridge to Presque Isle Lt beyond 5 NM off shore and Lake Huron from Presque Isle Light to Sturgeon Point MI beyond 5NM off shore. * WHEN...The maximum winds are expected around 5 PM EDT Friday with the largest waves expected around 7 PM EDT Friday. * IMPACTS...Strong winds will cause hazardous waves which could capsize or damage vessels and reduce visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... Mariners should alter plans to avoid these hazardous conditions. Remain in port, seek safe harbor, alter course, and/or secure the vessel for severe conditions. && $$ LCZ460-LEZ444-132100- /O.CON.KDTX.SC.Y.0022.000000T0000Z-200313T2100Z/ Lake St Clair- Michigan Waters of Lake Erie from Detroit River to North Cape MI- 1130 AM EDT Fri Mar 13 2020 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 5 PM EDT THIS AFTERNOON... * WHAT...Expect sustained winds up to 19 knots from the west with gusts up to 30 knots. The largest significant waves will be 2 feet with a potential maximum wave height of 3 feet. * WHERE...In Lake St Clair, Lake St Clair. In Lake Erie, Michigan Waters of Lake Erie from Detroit River to North Cape MI. * WHEN...The maximum winds are expected around 4 PM EDT Friday with the largest waves expected around 1 PM EDT Friday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
284 WHUS73 KDTX 131935 MWWDTX URGENT - MARINE WEATHER MESSAGE National Weather Service Detroit/Pontiac MI 335 PM EDT Fri Mar 13 2020 LHZ421-422-441>443-462>464-140200- /O.CON.KDTX.GL.W.0009.000000T0000Z-200314T0200Z/ Outer Saginaw Bay SW of Alabaster to Port Austin MI to Inner Saginaw Bay-Inner Saginaw Bay SW of Point Au Gres to Bay Port MI- Port Austin to Harbor Beach MI-Harbor Beach to Port Sanilac MI- Port Sanilac to Port Huron MI- Lake Huron from Port Austin to Harbor Beach beyond 5NM Off Shore- Lake Huron from Harbor Beach to Port Sanilac beyond 5NM Off Shore- Lake Huron from Port Sanilac to Port Huron beyond 5NM Off Shore- 335 PM EDT Fri Mar 13 2020 ...GALE WARNING REMAINS IN EFFECT UNTIL 10 PM EDT THIS EVENING... * WHAT...Expect sustained winds up to 24 knots from the west with gusts up to 35 knots. The largest significant waves will be 5 feet with a potential maximum wave height of 7 feet. * WHERE...Portions of Lake Huron. * WHEN...The maximum winds are expected around 4 PM EDT Friday with the largest waves expected around 3 PM EDT Friday. * IMPACTS...Strong winds will cause hazardous waves which could capsize or damage vessels and reduce visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... Mariners should alter plans to avoid these hazardous conditions. Remain in port, seek safe harbor, alter course, and/or secure the vessel for severe conditions. && $$ LHZ361>363-140700- /O.CON.KDTX.GL.W.0009.000000T0000Z-200314T0700Z/ Lake Huron from 5NM east of Mackinac Bridge to Presque Isle Lt beyond 5 NM off shore- Lake Huron from Presque Isle Light to Sturgeon Point MI beyond 5NM off shore- Lake Huron from Sturgeon Point to Alabaster MI beyond 5NM off shore- 335 PM EDT Fri Mar 13 2020 ...GALE WARNING REMAINS IN EFFECT UNTIL 3 AM EDT SATURDAY... * WHAT...Expect sustained winds up to 30 knots from the west with gusts up to 45 knots. The largest significant waves will be 10 feet with a potential maximum wave height of 14 feet. * WHERE...Lake Huron from 5NM east of Mackinac Bridge to Presque Isle Lt beyond 5 NM off shore, Lake Huron from Sturgeon Point to Alabaster MI beyond 5NM off shore and Lake Huron from Presque Isle Light to Sturgeon Point MI beyond 5NM off shore. * WHEN...The maximum winds are expected around 5 PM EDT Friday with the largest waves expected around 7 PM EDT Friday. * IMPACTS...Strong winds will cause hazardous waves which could capsize or damage vessels and reduce visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... Mariners should alter plans to avoid these hazardous conditions. Remain in port, seek safe harbor, alter course, and/or secure the vessel for severe conditions. && $$ LCZ460-LEZ444-140000- /O.EXT.KDTX.SC.Y.0022.000000T0000Z-200314T0000Z/ Lake St Clair- Michigan Waters of Lake Erie from Detroit River to North Cape MI- 335 PM EDT Fri Mar 13 2020 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 8 PM EDT THIS EVENING... * WHAT...Expect sustained winds up to 19 knots from the west with gusts up to 30 knots. The largest significant waves will be 2 feet with a potential maximum wave height of 3 feet. * WHERE...In Lake St Clair, Lake St Clair. In Lake Erie, Michigan Waters of Lake Erie from Detroit River to North Cape MI. * WHEN...The maximum winds are expected around 4 PM EDT Friday with the largest waves expected around 3 PM EDT Friday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
974 WHUS73 KDTX 132359 MWWDTX URGENT - MARINE WEATHER MESSAGE National Weather Service Detroit/Pontiac MI 759 PM EDT Fri Mar 13 2020 LHZ361>363-140700- /O.CAN.KDTX.GL.W.0009.000000T0000Z-200314T0700Z/ /O.NEW.KDTX.GL.W.0010.200314T0000Z-200314T0700Z/ Lake Huron from 5NM east of Mackinac Bridge to Presque Isle Lt beyond 5 NM off shore- Lake Huron from Presque Isle Light to Sturgeon Point MI beyond 5NM off shore- Lake Huron from Sturgeon Point to Alabaster MI beyond 5NM off shore- 759 PM EDT Fri Mar 13 2020 ...GALE WARNING IN EFFECT UNTIL 3 AM EDT SATURDAY... * WHAT...Expect sustained winds up to 29 knots from the west with gusts up to 44 knots. The largest significant waves will be 10 feet with a potential maximum wave height of 14 feet. * WHERE...Lake Huron from 5NM east of Mackinac Bridge to Presque Isle Lt beyond 5 NM off shore, Lake Huron from Presque Isle Light to Sturgeon Point MI beyond 5NM off shore and Lake Huron from Sturgeon Point to Alabaster MI beyond 5NM off shore. * WHEN...The maximum winds are expected around 8 PM EDT Friday with the largest waves expected around 8 PM EDT Friday. * IMPACTS...Strong winds will cause hazardous waves which could capsize or damage vessels and reduce visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... Mariners should alter plans to avoid these hazardous conditions. Remain in port, seek safe harbor, alter course, and/or secure the vessel for severe conditions. && $$ LHZ421-422-441>443-140600- /O.CAN.KDTX.GL.W.0009.000000T0000Z-200314T0200Z/ /O.EXB.KDTX.SC.Y.0022.200314T0000Z-200314T0600Z/ Outer Saginaw Bay SW of Alabaster to Port Austin MI to Inner Saginaw Bay-Inner Saginaw Bay SW of Point Au Gres to Bay Port MI- Port Austin to Harbor Beach MI-Harbor Beach to Port Sanilac MI- Port Sanilac to Port Huron MI- 759 PM EDT Fri Mar 13 2020 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 2 AM EDT SATURDAY... ...GALE WARNING IS CANCELLED... * WHAT...Expect sustained winds up to 20 knots from the west with gusts up to 27 knots. The largest significant waves will be 4 feet with a potential maximum wave height of 5 feet. * WHERE...Outer Saginaw Bay SW of Alabaster to Port Austin MI to Inner Saginaw Bay, Inner Saginaw Bay SW of Point Au Gres to Bay Port MI, Port Austin to Harbor Beach MI, Harbor Beach to Port Sanilac MI and Port Sanilac to Port Huron MI. * WHEN...The maximum winds are expected around 8 PM EDT Friday with the largest waves expected around 8 PM EDT Friday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ LHZ462>464-140100- /O.CAN.KDTX.GL.W.0009.000000T0000Z-200314T0200Z/ Lake Huron from Port Austin to Harbor Beach beyond 5NM Off Shore- Lake Huron from Harbor Beach to Port Sanilac beyond 5NM Off Shore- Lake Huron from Port Sanilac to Port Huron beyond 5NM Off Shore- 759 PM EDT Fri Mar 13 2020 ...GALE WARNING IS CANCELLED... Winds are weakening to below gales allowing for the cancellation of the warning. $$ LCZ460-LEZ444-140100- /O.EXP.KDTX.SC.Y.0022.000000T0000Z-200314T0000Z/ Lake St Clair- Michigan Waters of Lake Erie from Detroit River to North Cape MI- 759 PM EDT Fri Mar 13 2020 ...SMALL CRAFT ADVISORY WILL EXPIRE AT 8 PM EDT THIS EVENING... Winds will continue to weaken tonight allowing for the expiration of the advisory. $$
What forecasters said that day
The local office's own words before this gale warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Detroit, MI wrote its last area forecast discussion before this gale warning went out at Mar 11, 10:52 PM EDT, 5 hours 7 minutes earlier.
Area forecast discussion, Mar 11, 10:52 PM EDT, 5 hours 7 minutes before
Area Forecast Discussion
National Weather Service Detroit/Pontiac MI
1052 PM EDT Wed Mar 11 2020
.AVIATION...
Nondescript surface pressure pattern will support calm to variable /
occasionally light southerly / wind through tonight. Southeast wind
emerges during the morning in response to weak low pressure lifting through
the Upper MS Valley. Borderline MVFR/IFR cigs remain entrenched
through this time before clearing from SW to NE early Thurs aftn as
developing southerly flow and diurnal heating help scour out the
resident airmass. Area dewpoint depressions mostly 5C or greater and
extensive stratus suggests limited BR potential - greatest potential
for MVFR vsby will be nearest Lake Erie in the Detroit area.
.DTW THRESHOLD PROBABILITIES...
* High for cigs aob 5kft
&&
.PREV DISCUSSION...
Issued at 335 PM EDT Wed Mar 11 2020
DISCUSSION...
Extensive area of stratus will shift east over the area late today
and persist overnight as light south/southeast flow veers to light
southwest with the passage of a weak surface trough. While some
breaks may occur on Thursday, generally expect mostly cloudy skies
throughout the day. With the cloud cover, temperatures will be on
the mild side tonight with lows holding in the lower to middle 30s.
Southerly flow will continue on Thursday and increase a bit through
the day. As small bubble of cold air with the current shortwave
shifts east, this patten will lead to a mild day despite extensive
cloud cover. Highs will climb well into the 50s in most locations,
with only areas in the immediate vicinity of the colder Great Lakes
waters remaining on the cool side closer to 50 degrees. Will leave
minor precipitation chances in place for late in the day, 21z-00z,
but expect the better chance/coverage of rain showers to hold off
until mid to late evening as a strong cold front encroaches on the
region around strong low pressure deepening north of the Great Lakes
region.
This front will sweep quickly east through the region Thursday night
and bring an end to the rain overnight. Cold air advection pattern
will lead to decent downward momentum and bring gusty westerly winds
in the wake of this front with temperatures falling back into the
30s despite the late arrival of fropa around 2 am or so.
Temperatures will then remain cool into the weekend as the southern
edge of a large arctic high pressure system builds across the area.
On average, temperatures will settle into the upper 30s to lower 40s
by the weekend with low temperatures in the 20s to near 30. The only
chance of precipitation will come Saturday as a weakening southern
stream shortwave rides along the southern edge of the aforementioned
high. Given the breadth of dry low level air associated with this
high, any rain (or snow) showers will be very light and confined to
southern portions of the forecast area.
Some moderation in temperatures still appears likely early next week
with temperatures back into the 40s to lower 50s. While the chance
of precipitation also looks to increase during this time frame, the
likelihood does not look as certain as the milder temperatures (at
least either next week) as the area remains in a rather moisture
starved zonal to slightly northwest flow upper level pattern. Will
tentatively leave the chance pops introduced by the blend of medium
range model solutions, but could ultimately see this idea trimmed
back notably.
MARINE...
Low pressure developing over central Canada tonight and Thursday
becomes the primary driver of marine conditions to finish the week.
A general light to moderate south wind develops ahead of the system
over the central Great Lakes which brings milder air into the
region. This means a pattern of rain as precipitation moves in late
Thursday and Thursday night. The low pressure system then deepens
considerably over northern Ontario Thursday night into Friday while
pulling a strong cold front across Lower Michigan and Lake Huron.
Colder air surging in over marine areas builds the mixed layer and
taps into a wind field supporting potential for westerly gales
across northern Lake Huron by Friday morning. A Gale Watch is now in
effect for the north third of the lake from late Thursday night
through late Friday night with Small Craft Advisories likely needed
for the remaining marine areas in later updates. The low pressure
system weakens over northern Quebec to start the weekend which
allows a diminishing marine wind trend during Saturday. High
pressure takes control by Saturday night and holds through Sunday
into Monday.
&&
.DTX WATCHES/WARNINGS/ADVISORIES...
MI...NONE.
Lake Huron...Gale Watch from late Thursday night through late Friday night for
LHZ361-362.
Lake St Clair...NONE.
Michigan waters of Lake Erie...NONE.
&&
AVIATION.....JVC
DISCUSSION...DG
MARINE.......BT
You can obtain your latest National Weather Service forecasts online
at www.weather.gov/detroit.Hazardous weather outlook, Mar 11, 4:43 AM EDT, 23 hours 16 minutes before
Hazardous Weather Outlook National Weather Service Detroit/Pontiac MI 443 AM EDT Wed Mar 11 2020 MIZ047>049-053>055-060>063-068>070-075-076-082-083-120900- Midland-Bay-Huron-Saginaw-Tuscola-Sanilac-Shiawassee-Genesee-Lapeer- St. Clair-Livingston-Oakland-Macomb-Washtenaw-Wayne-Lenawee-Monroe- 443 AM EDT Wed Mar 11 2020 This hazardous weather outlook is for portions of southeast Michigan. .DAY ONE...Today and Tonight No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed today and tonight. LCZ460-LEZ444-LHZ361>363-421-422-441>443-462>464-120900- Lake St Clair- Michigan Waters of Lake Erie from Detroit River to North Cape MI- Lake Huron from 5NM east of Mackinac Bridge to Presque Isle Lt beyond 5 NM off shore- Lake Huron from Presque Isle Light to Sturgeon Point MI beyond 5NM off shore- Lake Huron from Sturgeon Point to Alabaster MI beyond 5NM off shore- Outer Saginaw Bay SW of Alabaster to Port Austin MI to Inner Saginaw Bay-Inner Saginaw Bay SW of Point Au Gres to Bay Port MI- Port Austin to Harbor Beach MI-Harbor Beach to Port Sanilac MI- Port Sanilac to Port Huron MI- Lake Huron from Port Austin to Harbor Beach beyond 5NM Off Shore- Lake Huron from Harbor Beach to Port Sanilac beyond 5NM Off Shore- Lake Huron from Port Sanilac to Port Huron beyond 5NM Off Shore- 443 AM EDT Wed Mar 11 2020 This hazardous weather outlook is for portions of Lake Erie, Lake Huron and Lake St Clair. .DAY ONE...Today and Tonight No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed today and tonight. You can obtain your latest National Weather Service forecasts online at www.weather.gov/detroit. KK
The office that day
Everything else NWS Detroit, MI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 12, 3:59 AM EDT | Small Craft Advisory | DTX | 46 hr | |
| Mar 12, 3:28 PM EDT | Lakeshore Flood Advisory | DTX | Huron, Tuscola | 31 hr |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.